Indiana, 2012Hail and Damaging Winds in Indiana, August 9, 2012
August 9, 2012 · NWS IND · 36 events in 9 counties and zones
An area of low pressure moved along a cold front on August 9, bringing thunderstorms to the area. Some of the storms were severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved along a cold front on August 9, bringing thunderstorms to the area. Some of the storms were severe with damaging winds and large hail. Hail around 2 inches in diameter, approximately the size of a billiard ball, fell near Flora in Carroll County. In addition to the hail and damaging winds, heavy rain fell. Some areas received around 2 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 9, 5:37 PM EST, 30 minutes earlier.
Area forecast discussion, Aug 9, 5:37 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 PM EDT THU AUG 9 2012
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW
&&
.SYNOPSIS...
ISSUED AT 226 PM EDT THU AUG 9 2012
LOW PRESSURE OVER SOUTHEASTERN ILLINOIS WILL PUSH NORTHEAST
TONIGHT...DRAGGING A COLD FRONT ACROSS CENTRAL INDIANA THIS
EVENING. THIS IN COMBINATION WITH DAYTIME HEATING WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS
EVENING ALONG AND AHEAD OF THE FRONT.
THE LOW WILL SLOWLY PUSH TO THE EASTERN GREAT LAKES ON FRIDAY AND
SATURDAY...ALLOWING COOLER AIR ON NORTHWEST WINDS AND DRY WEATHER TO
ARRIVE IN CENTRAL INDIANA FOR THE WEEKEND.
COOLER WEATHER IS EXPECTED MUCH OF NEXT WEEK. A LOW PRESSURE
SYSTEM PASSING TO THE SOUTH ON WEDNESDAY AND A COLD FRONT
APPROACHING ON THURSDAY NIGHT AND FRIDAY WILL BRING OUR NEXT
CHANCES FOR SHOWERS AND STORMS.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 226 PM EDT THU AUG 9 2012
SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE NEAR STL
WITH A COLD FRONT EXTENDING SW INTO NW ARKANSAS AND A WARM FRONT
STRETCHING SE ACROSS SOUTHERN ILLINOIS AND SOUTHERN INDIANA.
VISIBLE PICTURE SHOW PLENTY OF CLOUD COVER ACROSS CENTRAL
INDIANA...HOWEVER CLEARING WAS IN PLACE ACROSS CENTRAL AND
SOUTHERN ILLINOIS. DEW POINT TEMPS REMAINED MOIST IN THE 60S. RADAR
SHOWS TSRA DEVELOPING OVER CENTRAL KENTUCKY AND SW OHIO.
MAIN FORECAST CHALLENGE WILL BE POPS.
AS THE LOW PRESSURE SYSTEM NEAR STL IS EXPECTED TO TRACK NE
TONIGHT MORE FAVORABLE CONDITIONS ARE EXPECTED OVER ILLINOIS FOR
CONVECTION DEVELOPMENT. LIFTED INDICES REMAIN NEGATIVE THIS
AFTERNOON AHEAD OF THE FRONT WITH FAVORABLE CAPE IN EXCESS OF 1300
J/KG. HRRR DEVELOPS BEST CONVECTION ALONG THE COLD FRONT WHICH
SHOULD PASS ACROSS CENTRAL INDIANA AFTER 00Z. 0-3KM SHEAR AXIS OF
NEAR 25-30 KNTS PUSH ACROSS THE STATE WITH ET FRONT AS WELL. THUS
WILL KEEP TSRA MENTION WITH LIKELY OR BETTER POPS FOR TONIGHT.
AS THE FRONT DEPARTS TOWARD 12Z FORECAST SOUNDINGS SHOW MUCH DRIER
AIR ARRIVING. WILL TREND POPS DOWNWARD AFTER 06Z. AS FOR LOWS...WILL
USE A BLEND OF MAVMOS AND METMOS GIVEN THE CHANGE IN AIRMASS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012
MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE TEMPS THROUGH THE
PERIOD.
NAM/GFS AGREE THAT A DEEP UPPER LOW EXPECTED TO BE OVER NORTHERN
INDIANA ON FRIDAY WILL SLOWLY DRIFT NORTHEAST TO THE GREAT LAKES.
ABUNDANT CLOUD COVER IS EXPECTED TO REMAIN ACROSS THE AREA ON
FRIDAY AS THE LOW DRIFTS TO THE NORTH. TIME HEIGHT SECTIONS SHOW
GOOD LOWER LEVEL MOISTURE. FURTHERMORE FORECAST SOUNDINGS SHOW
CONVECTIVE TEMPERATURES IN THE LOWER 70S THAT COULD RESULT IN SOME
ISOLATED POP UP AFTERNOON RAIN SHOWERS. WILL TREND HIGHS COOLER
THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND THE COLD AIR ADVECTION.
LINGERING CLOUDS AND ANY ISOLATED SHRA WILL DISSIPATE ON FRIDAY
NIGHT AS UPPER LOW PULLS NORTHEAST AND ANY DAYTIME HEATING WANES.
EVEN BETTER DRYING APPEARS IN THE FORECAST SOUNDINGS IN ON FRIDAY
NIGHT AND SATURDAY...CONTINUING INTO SATURDAY NIGHT AS HIGH
PRESSURE REMAINS ACROSS THE AREA. GIVEN THE COLD AIR ADVECTION AS
850MB TEMPS FALL NEAR 10C WILL TREND HIGHS AND LOWS COOLER THAN
MAVMOS...WITH MOSTLY CLEAR NIGHTS AND A SUNNY SATURDAY.
SURFACE HIGH REMAINS IN CONTROL IN SUNDAY ACROSS THE OHIO
VALLEY...HOWEVER ALOFT A SHORT WAVE IS APPROACHING AND PUSHING
THROUGH INDIANA. SURFACE FLOW DOES NOT APPEAR TO OPEN AND ALLOW
FOR THE ADDITION OF GULF MOISTURE. THUS FOR NOW WILL HOLD OFF ON
POPS FOR SUNDAY UNTIL BETTER CONFIDENCE IS REVEALED IN LOWER LEVEL
MOISTURE....BUT WILL INCREASE CLOUD COVERAGE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012
ENSEMBLES SUGGEST A FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN
PARTS OF THE COUNTRY...WHILE THE SUB TROPICAL RIDGE HOLDS FROM THE
SOUTHERN ROCKIES EASTWARD ACROSS THE GULF COAST STATES. ANOTHER
UPPER DISTURBANCE IS EXPECTED TO DROP INTO THE GREAT LAKES AND OHIO
VALLEY EARLY NEXT WEEK...AND THEN LIFT OFF TO THE EAST BY THE MIDDLE
OF NEXT WEEK. ENSEMBLES SUGGEST THE BEST THREAT FOR PRECIPITATION
WITH THIS SYSTEM WILL BE MONDAY AND MONDAY NIGHT. WILL GO WITH
CHANCE POPS AT THOSE TIMES. HEIGHTS ARE EXPECTED TO RISE TOWARDS THE
MIDDLE OF NEXT WEEK AS TROUGH LIFTS OFF TO THE EAST...SO WILL
CONTINUE WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.
BY THURSDAY...THERE ARE INDICATIONS THAT THE HEAT RIDGE MAY TRY TO
BUILD BACK INTO THE SOUTHERN PLAINS. THE ENSEMBLES SUGGEST ANOTHER
DISTURBANCE MAY RIDE OVER THE DEVELOPING RIDGE INTO THE LOCAL AREA
BY THURSDAY. WILL CONTINUE WITH CHANCE POPS AT THAT TIME.
&&
.AVIATION /DISCUSSION FOR THE 100000Z TAF ISSUANCE/...
ISSUED AT 637 PM EDT THU AUG 9 2012
THUNDERSTORM ACTIVITY WILL BE INCREASING THIS EVENING AS A COLD
FRONT DROPS SOUTHEAST ACROSS THE TERMINALS AND AN UPPER LOW PIVOTS
SOUTHEAST TO NORTHERN ILLINOIS AND THEN NORTHERN INDIANA. WILL GO
WITH TEMPO THUNDERSTORM GROUPS THROUGH 05Z AT HUF AND LAF AND IND
AND BMG TIL 06Z. WILL ALSO PERHAPS ADD THUNDER TO THE PRVAILING
GROUP JUST PRIOR TO ISSUANCE TIME...IF IT CAN BE DONE WITH GOOD
CONFIDENCE. MODELS AND SOME UPSTREAM OBSERVATIONS SUGGEST MVFR
CONDITIONS AFTER 06Z. WITH SURFACE WINDS PICKING UP...MORE CONFIDENT
ON STRATUS THAN FOG. WITH THE UPPER LOW IN THE VICINITY...COLD AIR
ALOFT AND LINGERING LOW LEVEL MOISTURE...PLENTY OF DIURNAL MVFR CU
WILL BE AROUND FRIDAY BEFORE CLEARING COMMENCES AT SUNSET AS HIGH
PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY.
OTHERWISE...SOUTHWEST WINDS AT IND AND BMG SHOULD BECOME NORTHWEST
AROUND 02Z WHEN THE FRONT MOVES THROUGH. WINDS WILL INCREASE TO NEAR
10 KNOTS TOWARD 12Z AND 10 TO 15 KNOTS AFTER 15Z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...MK
Hazardous weather outlook, Aug 9, 10:20 AM EST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1120 AM EDT THU AUG 9 2012
INZ021-028>031-035>049-051>057-060>065-067>072-101530-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1120 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: THUNDERSTORMS ARE LIKELY TODAY AND EARLY TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT. LIGHTNING...AND VERY HEAVY
RAINFALL IS ALSO POSSIBLE.
HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...MINOR FLOODING.
TIMING: ANY TIME FROM NOW THROUGH MIDNIGHT. HOWEVER THE BEST
CHANCE OF SEVERE WEATHER WILL OCCUR AROUND LATE THIS AFTERNOON
AND EARLY TONIGHT.
DISCUSSION: THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL
DIMINISH BY MID MORNING. THEN THUNDERSTORMS WILL REDEVELOP BY LATE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DISCUSSION: MUCH COOLER WEATHER AND A CHANCE OF LIGHT SHOWERS WILL
BE THE RULE FRIDAY. DRY WEATHER WILL BE THE RULE FROM SATURDAY
THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL BE QUITE MILD
SATURDAY AND THEN BECOME HOTTER BY THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR EARLY TONIGHT.
&&
PUMA
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
PUMA
In the hours before
Local storm report, Aug 9, 4:43 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NE AVON 39.77N 86.37W
08/09/2012 M1.45 INCH HENDRICKS IN NWS EMPLOYEE
&&
EVENT NUMBER IND1200570
NIELDSpecial weather statement, Aug 9, 5:33 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT THU AUG 9 2012
INZ035-036-092300-
FOUNTAIN-MONTGOMERY-
633 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN AND WESTERN
MONTGOMERY COUNTIES UNTIL 700 PM EDT...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VEEDERSBURG...OR 16 MILES EAST OF
DANVILLE...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
VEEDERSBURG...
YEDDO...
HILLSBORO...
WALLACE...
WAYNETOWN...
ALAMO...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4012 8740 4018 8734 4012 8703 3997 8704
3995 8709 3995 8722 4005 8741
TIME...MOT...LOC 2233Z 291DEG 15KT 4009 8732
MRD/MKHail, Fountain
- When
- August 9, 6:07 PM EST to 6:09 PM EST
- Where
- Fountain County, 6.68 mi ESE of Yeddo
- Measured
- 2.25 in hail
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 39.990, -87.150
Hail stones, 1.5 to 2.25 inches in diameter, caused damage to cars and roofs in Wallace.
Thunderstorm Wind, Fountain
- When
- August 9, 6:07 PM EST
- Where
- Fountain County, 6.68 mi ESE of Yeddo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 39.990, -87.150
Trees and tree limbs were downed in this location due to damaging thunderstorm wind gusts.
Hail, Montgomery
- When
- August 9, 6:19 PM EST to 6:21 PM EST
- Where
- Montgomery County, 0.53 mi W of Alamo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.980, -87.060
Hail, Montgomery
- When
- August 9, 6:35 PM EST to 6:37 PM EST
- Where
- Montgomery County, 0.69 mi S of Wingate
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.170, -87.070
Thunderstorm Wind, Montgomery
- When
- August 9, 6:38 PM EST
- Where
- Montgomery County, 2.1 mi SE of Yountsville
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 40.010, -86.940
A measured 61 mph thunderstorm wind gust was observed in this location.
Thunderstorm Wind, Montgomery
- When
- August 9, 6:55 PM EST
- Where
- Montgomery County, Ladoga
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -86.800
An estimated 60 mph thunderstorm wind gust was observed in this location and was accompanied by nickel sized hail.
Thunderstorm Wind, Tippecanoe
- When
- August 9, 7:07 PM EST
- Where
- Tippecanoe County, 1.73 mi ENE of Romney
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 40.260, -86.870
Trees were down on power lines in this location due to damaging thunderstorm wind gusts.
Hail, Montgomery
- When
- August 9, 7:09 PM EST to 7:11 PM EST
- Where
- Montgomery County, Ladoga
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.920, -86.800
Hail, Tippecanoe
- When
- August 9, 7:10 PM EST to 7:12 PM EST
- Where
- Tippecanoe County, 0.18 mi NW of Romney
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.252, -86.903
Hail accumulated to 1.5 inches deep.
Thunderstorm Wind, Tippecanoe
- When
- August 9, 7:24 PM EST
- Where
- Tippecanoe County, 0.53 mi W of Dayton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Broadcast Media
- Coordinates
- 40.380, -86.780
Trees and tree limbs were downed due to damaging thunderstorm wind gusts. One tree was on a garage.
Hail, Hendricks
- When
- August 9, 7:32 PM EST to 7:34 PM EST
- Where
- Hendricks County, 0.78 mi SSE of North Salem
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.859, -86.646
Thunderstorm Wind, Carroll
- When
- August 9, 7:50 PM EST
- Where
- Carroll County, 1.63 mi S of Owasco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Storm Chaser
- Coordinates
- 40.446, -86.619
Tree limbs, two to three inches in diameter, and power lines were downed along County Road 700 South due to damaging thunderstorm wind gusts.
Hail, Hendricks
- When
- August 9, 7:58 PM EST to 8:00 PM EST
- Where
- Hendricks County, 1.48 mi NNW of Plainfield
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.720, -86.410
Many small limbs were reported down as well, with rainfall measuring 1.01 inches in 30 minutes.
Hail, Carroll
- When
- August 9, 8:03 PM EST to 8:05 PM EST
- Where
- Carroll County, 0.81 mi NNE of Flora
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -86.515
Hail, Carroll
- When
- August 9, 8:05 PM EST to 8:07 PM EST
- Where
- Carroll County, 0.81 mi NNE of Flora
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -86.515
Hail, Hendricks
- When
- August 9, 8:05 PM EST to 8:07 PM EST
- Where
- Hendricks County, 0.53 mi W of Plainfield
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 39.700, -86.410
Quarter sized hail damaged shingles and shredded leaves.
Thunderstorm Wind, Carroll
- When
- August 9, 8:05 PM EST
- Where
- Carroll County, 0.84 mi NNE of Flora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.562, -86.515
An estimated 60 mph thunderstorm wind gust was observed in this location, just north of Flora.
Thunderstorm Wind, Carroll
- When
- August 9, 8:05 PM EST
- Where
- Carroll County, 0.69 mi N of Bringhurst
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.540, -86.520
An estimated 65 mph thunderstorm wind gust was observed in Flora.
Hail, Hendricks
- When
- August 9, 8:07 PM EST to 8:09 PM EST
- Where
- Hendricks County, 1.25 mi SE of Cartersburg
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.686, -86.455
Hail, Hendricks
- When
- August 9, 8:07 PM EST to 8:17 PM EST
- Where
- Hendricks County, 1.59 mi W of Plainfield
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.700, -86.430
The hail lasted nearly 10 minutes.
Hail, Hendricks
- When
- August 9, 8:07 PM EST to 8:23 PM EST
- Where
- Hendricks County, 2.44 mi SE of Plainfield
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.676, -86.367
Quarter size hail was observed at the Homewood Suites.
Hail, Hendricks
- When
- August 9, 8:09 PM EST to 8:11 PM EST
- Where
- Hendricks County, 1.59 mi W of Plainfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.700, -86.430
Hail, Hendricks
- When
- August 9, 8:10 PM EST to 8:12 PM EST
- Where
- Hendricks County, 1.27 mi ESE of Avon
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.760, -86.380
Nickel to quarter sized hail was observed in this location.
Hail, Hendricks
- When
- August 9, 8:11 PM EST to 8:13 PM EST
- Where
- Hendricks County, 1.59 mi W of Plainfield
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.700, -86.430
Hail, Hendricks
- When
- August 9, 8:11 PM EST to 8:13 PM EST
- Where
- Hendricks County, 2.07 mi N of Plainfield
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.730, -86.400
Hail, Hendricks
- When
- August 9, 8:12 PM EST to 8:14 PM EST
- Where
- Hendricks County, 0.53 mi E of Plainfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -86.390
A thunderstorm wind gust of 50 mph was observed in this location as well.
Hail, Carroll
- When
- August 9, 8:12 PM EST to 8:14 PM EST
- Where
- Carroll County, 1.24 mi NNE of Ockley
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.496, -86.620
Hail, Hendricks
- When
- August 9, 8:15 PM EST to 8:17 PM EST
- Where
- Hendricks County, 0.53 mi E of Plainfield
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -86.390
Hail, Carroll
- When
- August 9, 8:16 PM EST to 8:19 PM EST
- Where
- Carroll County, 1.26 mi ENE of Camden
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -86.510
The hail fell for three minutes.
Hail, Hendricks
- When
- August 9, 8:18 PM EST to 8:20 PM EST
- Where
- Hendricks County, 0.53 mi E of Plainfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -86.390
Hail, Warren
- When
- August 9, 8:24 PM EST to 8:26 PM EST
- Where
- Warren County, 0.87 mi SW of Kramer
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.320, -87.290
Thunderstorm Wind, Putnam
- When
- August 9, 8:28 PM EST
- Where
- Putnam County, 0.51 mi NE of Pleasant Garden
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.556, -86.964
Trees were reported down in Reelsville due to damaging thunderstorm wind gusts.
Hail, Fountain
- When
- August 9, 8:34 PM EST to 8:36 PM EST
- Where
- Fountain County, 0.69 mi S of Attica
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.290, -87.250
Hail, Fountain
- When
- August 9, 8:35 PM EST to 8:37 PM EST
- Where
- Fountain County, 0.69 mi S of Attica
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.290, -87.250
Thunderstorm Wind, Marion
- When
- August 9, 9:01 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.780, -86.150
An estimated 60 mph thunderstorm wind gust was observed in Indianapolis. Pea size hail was observed as well.
Thunderstorm Wind, Shelby
- When
- August 9, 9:45 PM EST
- Where
- Shelby County, 0.19 mi N of Shelbyville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Law Enforcement
- Coordinates
- 39.523, -85.780
A tree was down on top of a car on West Broadway Street and a tree was also down on a house on North Street due to damaging thunderstorm wind gust.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20121 injured · $4.1 million · 1.5 in hail · 20 events
- Damaging Winds and Lightning Strikes in Georgia, August 9, 20123 injured · $440,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Louisiana, August 9, 2012$247,000 · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in Arizona, August 9, 2012$456,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Texas, August 9, 2012$218,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Mississippi, August 9, 2012$179,000 · 56 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, August 9, 20121 injured · $112,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Nevada, August 9, 20128 injured · $11,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 9, 2012$61,000 · 1 in hail · 10 events
- Flash Flood and Damaging Winds in South Carolina, August 9, 2012$54,000 · 55 kt wind · 7 events
- Damaging Winds in Arkansas, August 9, 2012$50,000 · 56 kt wind · 5 events
- Damaging Winds in Tennessee, August 9, 2012$39,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410344, 411198, 410345, 410347, 411199, 411201, 411202, 410349, 410350, 411203, 410351, 411204, 410352, 411206, 411207, 411208, 411209, 411210, 411219, 411223, 411225, 411211, 411220, 411212, 411213, 411221, 411222, 411214, 411224, 411215, 411205, 411216, 411217, 411218, 411226, 411227.